Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 70, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 7:38 PM EST for 4 counties in Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 7:38 PM EST (00:38 UTC)
- Expired
- May 13, 2005, 8:30 PM EST
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 140039 SVRIND INC015-023-067-159-140130- /O.NEW.KIND.SV.W.0070.050514T0038Z-050514T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 738 PM EST FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLINTON COUNTY IN CENTRAL INDIANA HOWARD COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF KOKOMO NORTHERN TIPTON COUNTY IN CENTRAL INDIANA EAST CENTRAL CARROLL COUNTY IN NORTH CENTRAL INDIANA * UNTIL 830 PM EST * AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF RUSSIAVILLE...OR ABOUT 11 MILES WEST OF KOKOMO...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KOKOMO AROUND 755 PM EST GREENTOWN AROUND 810 PM EST THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4060 8648 4027 8627 4035 8589 4057 8587 $$ HAINES
2 follow-up statements
000 WWUS53 KIND 140105 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 806 PM EST FRI MAY 13 2005 INC015-023-067-159-140130- /O.CON.KIND.SV.W.0070.000000T0000Z-050514T0130Z/ CARROLL-CLINTON-HOWARD-TIPTON- 806 PM EST FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EST FOR NORTHERN TIPTON...NORTHEASTERN CLINTON...HOWARD AND EAST CENTRAL CARROLL COUNTIES... AT 804 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GREENTOWN...OR ABOUT 6 MILES EAST OF KOKOMO...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN HOWARD COUNTY AROUND 820 PM EST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST SATURDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 4060 8648 4027 8627 4035 8589 4057 8587 $$ HAINES
000 WWUS53 KIND 140130 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 830 PM EST FRI MAY 13 2005 INC015-023-067-159-140138- /O.EXP.KIND.SV.W.0070.000000T0000Z-050514T0130Z/ CARROLL-CLINTON-HOWARD-TIPTON- 830 PM EST FRI MAY 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPTON...NORTHEASTERN CLINTON...HOWARD AND EAST CENTRAL CARROLL COUNTIES EXPIRED AT 830 PM EST... THE STORMS HAVE MOVED EAST OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST SATURDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 4060 8648 4027 8627 4035 8589 4057 8587 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:05 PM EST, 5 hours 33 minutes earlier.
Area forecast discussion, May 13, 2:05 PM EST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST FRI MAY 13 2005 .DISCUSSION...FORECAST FOCUS TODAY WILL BE ON TIMING THE EXIT OF CURRENT SYSTEM AFFECTING THE CWA. UPPER RIDGE MOVING EAST AS TROF OVER THE ROCKIES AT 12Z DEEPENS AND MOVES EAST. SFC WMFNT HAS MOVED NORTH OF THE IND CWA CAUSING RAPID DESTABILIZATION AND SCT TSRA TO FORM. CDFNT ASSOCIATED WITH UPPER SYSTEM IS STILL WELL TO THE WEST OF THE CWA. AS FRONT GETS CLOSER AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. PER PMDHMD REASONING HAVE LEANED TOWARD THE GFS THIS AFTN. CDFNT WILL PASS THROUGH THE CWA AROUND 12Z TOMORROW AS SFC LOW CENTER MOVES TO NORTH CENTRAL OHIO BY 18Z. SHOWERS MAY LINGER UNTIL THE EVENING BUT CLEARING LINE IS WELL DEFINED AND WILL DROP POPS TO SCHC AFT 00Z. FEW MINOR CHANGES TO THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #267 UNTIL 01Z ENTIRE CWA. && SALLY
Hazardous weather outlook, May 13, 12:50 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1250 PM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST... THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE STORMS COULD PRODUCE WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH MAY PRODUCE MORE DANGEROUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, May 13, 5:47 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 8 NW NOBLESVILLE 40.14N 86.14W
05/13/2005 60 MPH HAMILTON IN TRAINED SPOTTER
TREE LIMB DAMAGE ALSO APPROXIMATELY 3 MILES NORTH OF
SR38.
&&
DTUCEKSpecial weather statement, May 13, 5:47 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-140100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 545 PM EST FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 800 PM EST. AT 540 PM EST VERY STRONG THUNDERSTORMS WERE LOCATED ABOUT 15 TO 20 MILES WEST OF KOKOMO AND ABOUT 20 MILES NORTH OF INDIANAPOLIS. THESE THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST AT 30 MPH. THE GREATEST THREAT IN THE NEXT FEW HOURS FOR SEVERE WEATHER WILL BE OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA. ELSEWHERE THERE MAY BE A TEMPORARY LULL IN THE THUNDERSTORMS...HOWEVER SEVERE WEATHER IS POSSIBLE LATER THIS EVENING AS A COLD FRONT STARTS TO MOVE INTO OUR STATE. PERSONS SHOULD CONTINUE MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER WARNINGS ARE ISSUED BY THE NATIONAL WEATHER SERVICE. JEH
Local storm report, May 13, 6:12 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 W COVINGTON 40.14N 87.43W
05/13/2005 60 MPH VERMILLION IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, May 13, 7:11 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST LINDEN 40.19N 86.90W
05/13/2005 60 MPH MONTGOMERY IN AMATEUR RADIO
ALSO PEA SIZE HAIL.
&&
DTUCEKLocal storm report, May 13, 7:24 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 9 SE LAFAYETTE 40.32N 86.75W
05/13/2005 0.50 INCH TIPPECANOE IN LAW ENFORCEMENT
REPORTED AT US52 AND SR28.
&&
DTUCEKLocal storm report, May 13, 7:33 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 W FRANKFORT 40.28N 86.62W
05/13/2005 0.50 INCH CLINTON IN TRAINED SPOTTER
0728 PM HAIL FRANKFORT 40.28N 86.51W
05/13/2005 0.75 INCH CLINTON IN LAW ENFORCEMENT
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:05 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam, Vermillion, Vigo | 40 min |
| May 13, 7:12 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Montgomery, Tippecanoe | 48 min |
| May 13, 7:35 PM EST | Severe Thunderstorm Warning | IND | Clay, Hendricks, Montgomery, Parke, Putnam, Sullivan and 1 more | 58 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.